MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX30008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Occlusion (1984); Patient Problem/Medical Problem (2688)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Five still cine images were provided by the account.The images capture a lesion site in the cx exhibiting moderate tortuosity, moderate calcification and 80 % stenosis as reported by the account.Previously deployed stents are visible in the ostium of the vessel.The dislodged resolute onyx 3.0x8mm is visible within a previously deployed stent distal to the guide catheter.There are no images capturing the attempted delivery of the resolute onyx 3.0x8mm stent.It is not possible to confirm by which mechanism the stent dislodged as only still cine images were provided by the account.However the dislodged stent can be confirmed as reported by the account.The final still image captures the cx vessels after treatment with a non-mdt stent.The image captures blood flow restored in the vessel.(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a resolute onyx drug-eluting stent.No damage was noted to the device packaging.No issues were encountered when removing the device from the hoop.The device was inspected with no issues noted.Negative prep was not performed.The intended lesion was in the proximal cx.Lesion exhibited moderate tortuosity, moderate calcification and 80 % stenosis.There was multiple layers of stents in the vessel.The lesion was pre-dilated.The physician attempted to cross the lesion with the stent however the stent failed to cross.This 3.0 x 8mm stent passed though a previously deployed stent.Resistance was encountered during advancement and excessive force was used during delivery.When the operator attempted to pull that stent out, the stent became dislodged from the catheter.It dislodged inside an old stent at the ostium cx.The operator unsuccessfully tried to retrieve the stent after multiple attempts.The physician then used a balloon to oppose the undeployed stent to the vessel wall of the prox circ.The embolised stent caused the plaque to shift into the lad.Then, a final stent was deployed in the ostium of the lad due to plaque shift from the proximal circ into the lad; they used a non-mdt stent for the lad.No injury to the patient.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6685795
Report Number9612164-2017-00852
Device Sequence Number18866797
Product Code NIQ
UDI-Device Identifier00643169556966
UDI-Public00643169556966
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2019
Device Catalogue NumberRONYX30008UX
Device Lot Number0008459057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2017
Initial Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;